# SDR 97ZZZX4796

- Difficulty date: November 4, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N162ER
- Make and model: Piper PA-28-161
- Aircraft serial: 2841152
- Engine: Lyc O320D3G
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Cracked
- Location: Nr 2 Cyl Barrel
- Part time: 3,000 hours
- Stage of operation: NR
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

THE PILOT REPORTED A ROUGH ENGINE AND MADE A PRECAUTIONARY LANDING.  A COMPRESSION GAUGE REVEALED THE NR 2 CYLINDER LEAKING BETWEEN THE HEAD AND BARREL (6 INCHES FROM THE MOUNTING FLANGE).  THIS IS BETWEEN THE COOLING FINS AT THE BASE OF THE EXHAUST PORT.  THE CRACK IS ABOUT 4 INCHES LONG.  THE CYLINDER WAS WAS REMOVED AND A NEW ONE INSTALLED.
